Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 8, 2001, 10:19 PM CDT for Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 8, 2001, 10:19 PM CDT (03:19 UTC)
- Expired
- Sep 8, 2001, 11:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 10:25 PM CDT | Hail 0.75 | Mehlville, MO | |
| Sep 8, 10:25 PM CDT | Thunderstorm Wind 55 E | Mehlville, MO | |
| Sep 8, 10:33 PM CDT | Hail 0.75 | St Louis, MO | |
| Sep 8, 10:33 PM CDT | Thunderstorm Wind 60 E | St Louis, MO | |
| Sep 8, 10:35 PM CDT | Thunderstorm Wind 60 E | Dupo, IL | The Sheriff's department reported trees down. |
| Sep 8, 10:40 PM CDT | Thunderstorm Wind 65 E | East St Louis, IL | Thunderstorm wind gusts of 75 to 80 mph hit the RV park at the Casino Queen overturning 6 recreational vehicles. Nine people were injured. Six were treated for minor injuries and released and 3 were kept overnight for observation. One of the RV's was overturn |
| Sep 8, 10:50 PM CDT | Thunderstorm Wind 55 E | Belleville, IL | Thunderstorm wind gusts downed trees and power lines in the Belleville area. Illinois Power estimated power was knocked out to 7000 customers. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS53 KLSX 090320
SVRSTL
ILC133-163-MOC189-510-090400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 PM CDT SAT SEP 8 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS
WESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1100 PM CDT
* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MEHLVILLE...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH...
DUPO
CAHOKIA
CENTREVILLE
WASHINGTON PARK
CASEYVILLE
FAIRMONT CITY
SWANSEA
FAIRVIEW HEIGHTS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3857 9039 3834 9032 3833 8998 3853 8998
3866 8997 3866 9019 3876 9020
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:55 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Sep 8, 2:55 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT SAT SEP 8 2001 SYNOP SITUATION CONTS MAJ PATTN CHG WITH RTN TO NRML OR BLO NRML TEMPS. SVRL PROBS THIS PKG...ALL RELATED TO TIMING OF FROPA AND ASSOCTD PCPN. MDLS ALL SHWG FASTER MVMT ON L/WV THRU RGN WITH TROF VCNTY KSTL BY 36H. UPR FLOW BCMS WK NWLY AS 50H RDG BLDS OVR SRN RCKYMTNS AND SRN PLNS. AVN MOVG SFC CDFNT THRU FA A LTL FASTER THAN ETA AND PREFER ETA TIMING. CNVNCTN XPCTD TO REFIRE BY LT AFTN AHD OF CFNT OVR FA. PWS INCRS TO NR 2 IN ACRS FA BY 24H AND HVY PCPN PSBL WITH CELLS LIKELY TRAINING ALG FNT. WL PUT SUCH WORDING IN CTRL AND SRN ZNS. FNT TO CONT SE WITH PCPN ENDING FM N DURG DAY SUN AND WL DROP POPS XCPT FOR SRN ZN FOR 3RD PD. TEMPS TDA WRMD A BIT ABV FCSTD VALS DUE TO LESS CLD CVR. WL LWR TEMPS A CAT FOR SUN AND THEN A LTL WRMR AGAIN ON MON WITH LESS CLDS AND LGT WINDS. IN XTNDD PD XPCT ANTHR FROPA ON WED BUT SHUD BE DRY WITH LTL TEMP CHGS. TEMPS SHUD BE AT OR SLGTLY BLO NRML THRU PD AND ONLY MINOR TWEAKS TO GOING OTLK. .STL...NONE. WDB
In the hours before
Special weather statement, Sep 8, 10:07 PM CDT, 12 minutes before
MOZ065-073-090416- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1007 PM CDT SAT SEP 8 2001 STRONG THUNDERSTORMS WITH HEAVY RAIN WERE REPORTED IN THE NORTHERN PORTION OF WASHINGTON AND JEFFERSON COUNTIES MISSOURI. AT 10 PM... THE ST LOUIS WEATHER RADAR INDICATED 2 TO 3 INCHES OF RAIN IN AND AROUND THE CITIES OF CEDAR HILL...BYRNES MILL AND RICHWOODS. SOME FLOODING WILL BE POSSIBLE THIS EVENING AS STORMS WILL CONTINUE TO MOVE FROM THE SOUTHWEST UNTIL MIDNIGHT. VA/TS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:19 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 41 min |
| Sep 8, 10:56 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| Sep 8, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 51 min |
| Sep 8, 8:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 46 min |
| Sep 8, 9:15 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 30 min |
| Sep 8, 9:24 PM CDT | Flash Flood Warning | LSX | Crawford | 3 hr |
| Sep 8, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 47 min |
| Sep 9, 12:15 AM CDT | Flash Flood Warning | LSX | Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.